What causes bitter taste in mouth?
User rating for this question
Hello, I have symptoms that exist like Bitter taste in my mouth and it develops in the a.m. after breakfast usually. " I am at the end of my tether " I can't put up with it anymore, and I don't know what to do about it anymore, I have a very under active thyroid apparently as I put a request in earlier today and haven't heard, could you please help me.
Posted Sun, 9 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prasad 3 hours later
Brief Answer: Drink lot of water; reassess medications... Detailed Answer: Hi, I understand your concern. Constant bitter taste can be annoying. Though it can be annoying, it usually doesn't represent a serious problem. The annoying taste that you have may be due to a dry mouth, effects of some medicines, pre-existing infection, acid reflux or other unknown reasons. I would first recommend you to drink plenty of fluids to improve hydration and salivary secretion. I would also look for gum and dental infection or acid reflux disease. One would also complaint of bad mouth odour if they were suffering with oral infections and acid reflux. If you also have bad mouth odour, treating oral infections and acid reflux is mandatory. Besides those conditions, bitter taste in the mouth may be due to your medicines. There have been few reports of bitter mouth from patients on tegretal and zyprexa. Quinolone very rarely produces bitter mouth. You can consult your treating doctor and discuss about this side effect. If needed, the medicines can be altered. Lastly I would also add you on vitamin and mineral supplements especially those with zinc in it. It has beneficial role in treating bitter taste. In short, though this complaint is an annoying one, there are few options available to treat it. You can explore them with the help of your doctor. You can no longer be tied down. Hope this helps. Let me know if you need clarifications. Regards